Anytime they touch your intestines, they can mess them up. Taking out a bit of your intestines isn't as simple and complication-free as taking out a bit of hip for some bone or a bit of skin from your behind. I don't know if any of the ostomies people have had problems with constipation after having their intestines operated on (and I think some people on that forum have had just intestinal surgery, not necessarily a full colostomy), but it's worth asking.
Make sure your doctor petitions for you to the government to get a special dispensation for the zelnorm. Someone else on here has had their doctor do that. The government isn't allowing exceptions to the rule yet, but indicated that they would consider it. I guarantee you that their consideration will be based on how many people scream about how they need Zelnorm in order to have any bowel function at all. According to the numbers I saw in the news, the actual odds of heart complications, while severe, was actually very, very low. I think it was pulled because a lot of people just don't understand the seriousness of constipation. They've just found out that the diabetes drug Avandia causes an even higher risk of various heart problems, but it hasn't been pulled. They want to do more studies first and weigh the heart problems against diabetes risk. People think diabetes is more serious than constipation. Maybe it is; I don't know (you can die of constipation, just as you can die of diabetes-related problems). But most diabetics on oral meds seem to live better, easier lives than people so constipated they needed Zelnorm. But quality of life seems to rarely factor into medical decisions; so long as you live forever, the medical establishment could care less how horribly miserable you are.
I don't know if the meds are making you go, or if your bowels are functioning again on their own. One way to find out is to quit the medicine and see what happens. Of course, there's the risk that you will get badly impacted again, but sometimes people just need to know these things, you know? Also, when you are on strong laxative meds, they can you to become dependent on them, so your bowels move less, not more. A lot of people worry about this when they are on laxatives, but when the bowels aren't moving on their own, something has to be done about it. It's sort of a vicious cycle that way; it's hard to get the bowels to ever work again when you have to take laxatives so long to make them work, then the laxatives encourage them to work even less. I have heard of giving people temoprary colostomies to allow their intestines time to heal after a surgery, but that's a bit late for you, given that yours were operated on 2 years ago.